Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 28, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 19, 2016, 6:00 PM CDT for Itasca County, Saint Louis County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2016, 6:00 PM CDT (23:00 UTC)
- Expired
- Jun 19, 2016, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Itasca County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 101 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 5:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:30 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 19, 3:30 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Duluth MN 330 PM CDT SUN JUN 19 2016 .SHORT TERM...(This evening through Monday) Issued at 330 PM CDT Sun Jun 19 2016 There is very little change in the forecast reasoning regarding the convective episode that will begin to unfold over the next couple of hours. Most short range guidance continues to be quite consistent with sustained initiation along or just west of an axis from Lake Vermilion/Grand Rapids/Brainerd between 4-5 pm. The large scale environment characterized by ~3000+ j/kg CAPE and 40+ knots of deep layer bulk shear. CAM/HiRes guidance continues to suggest that the mode for the first few hours should trend toward discrete storms/supercells, capable of very large hail (up to baseballs), and damaging wind gusts. 0-1 km agl hodographs also suggest an attendant tornado threat with the most intense storms/supercells with 0-1 km shear increasing to around 20 knots by 00z and rich boundary layer mixing ratios 16-18 g/kg supporting juxtaposition of sufficiently low LCL/LFC heights. This would also include the MN Arrowhead where a robust surface-based warm sector has been able to materialize, which is somewhat uncommon for June with prevailing south flow across Lk Superior. Eventually, activity should grow up scale into a squall line, with the potential for a more widespread wind threat east of I35 into the evening. Storms should move east of our CWA by around midnight as the surface cold front continues to make steady progress to the southeast, but at least some severe/heavy rain threat is expected to persist well into the evening across northwest Wisconsin. Gusty west/northwest winds are expected area-wide on Monday as much drier and cooler air is advected into the region as the main upper level trof continues to deepen to our east. There is a small chance of a stray shower or TStorm across the Arrowhead in the afternoon or evening, but did not feel this threat was high enough to explicitly mention in the forecast at this time. .LONG TERM...(Monday night through Sunday) Issued at 330 PM CDT Sun Jun 19 2016 Cooler northwest flow will result in some lingering clouds on Monday night, but clouds should gradually clear from the southwest as the night wears on. There could be a few lingering rain showers in the Minnesota Arrowhead, but will continue to leave the forecast dry for now. Upper level ridging will push back into the region very quickly Tuesday Night, and early Wednesday, but will flatten out as it gets to the western Great Lakes region. Will continue to mention a chance of showers and thunderstorms midweek, but coverage from mid to the end of the work week should generally remain scattered. The best opportunity for widespread precipitation looks to be Friday Night and Saturday, as a major shortwave moves across the Northland. An upper level closed low will develop in south central Canada by Saturday. Storms are expected to fire up along a cold front on Saturday, and push eastward Saturday and Saturday night. Could be some strong storms during that time frame. A dry slot will then move in behind the front Saturday Night, with the upper level low sagging into the Lake Superior region by Sunday. This will bring showers and a few thunderstorms to much of the CWA during that time frame. High temperatures throughout the period are expected to range from the 70s to around 80. Lows will generally be in the 50s, but there could be some 40s at times near Lake Superior. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1239 PM CDT Sun Jun 19 2016 The big story for today and this evening will be the rapid development of strong to locally severe thunderstorms along a cold front. CAM's models indicate a potential initiation time of between 20Z and 22Z across an area from KBRD to KHIB, with storms strengthening rapidly, and then moving eastward through the late afternoon and evening. We can expect the potential for very large hail, damaging winds, and perhaps even tornadoes. The threat will persist into the evening, before drier air moves in behind the cold front. Gusty southwest winds are expected ahead of the front, with gusty west to northwest winds behind the front later tonight and on Monday. There could be a few showers lingering on Monday due to colder air aloft, and some wrap around moisture, but any coverage will be minimal. VFR conditions will be the rule, but rapid deterioration to MVFR or even IFR will be possible with the storms. && .PRELIMINARY POINT TEMPS/POPS... DLH 58 75 50 74 / 80 10 10 0 INL 56 71 49 72 / 20 10 10 0 BRD 57 77 53 77 / 80 0 0 0 HYR 60 79 51 76 / 60 10 0 0 ASX 62 76 50 74 / 60 10 10 10 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...Small Craft Advisory until 10 PM CDT Monday for LSZ121-140>148. &&
Hazardous weather outlook, Jun 19, 3:27 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 327 PM CDT SUN JUN 19 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201130- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 327 PM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BETWEEN 4 AND 6 PM THIS AFTERNOON ROUGHLY ALONG AN AXIS FROM LAKE VERMILION...TO GRAND RAPIDS...TO THE BRAINERD LAKES REGION. THE STORMS ARE THEN EXPECTED TO MOVE EASTWARD THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING ACROSS THE MINNESOTA ARROWHEAD...EAST CENTRAL MINNESOTA...AND INTO NORTHWEST WISCONSIN. ANY STORMS THAT FORM WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL. THERE IS ALSO THE THREAT OF A TORNADO OR TWO WITH THE STRONGEST STORMS...WITH THE GREATEST RISK OF TORNADOES FROM THE BRAINERD LAKES REGION...EASTWARD TO INTERSTATE 35...AND NORTHEASTWARD TO THE IRON RANGE AND THE MINNESOTA ARROWHEAD. BY MID TO LATE EVENING...STORMS ARE EXPECTED TO MERGE INTO LINES AND CLUSTERS AS THEY MOVE INTO WISCONSIN...WITH A CONTINUED THREAT OF WIND DAMAGE AND VERY HEAVY RAINFALL. PEOPLE ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER INFORMATION THIS AFTERNOON AND EVENING AND HAVE A PLAN TO STAY SAFE WITH THIS POTENTIALLY DANGEROUS WEATHER SET UP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS BEGINNING WEDNESDAY NIGHT AND CONTINUING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL BE NEEDED BETWEEN THE HOURS OF ROUGHLY 3 PM AND 9 PM FOR THE CONSIDERABLE THREAT OF SEVERE WEATHER WITH A PASSING COLD FRONT. LSZ121-140>148-201130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 327 PM CDT SUN JUN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR LATE THIS AFTERNOON THROUGH LATE THIS EVENING. THERE IS A THREAT OF SEVERE WEATHER...WITH THE STORMS CAPABLE OF LARGE HAIL...WIND GUSTS OF GREATER THAN 40 KNOTS...LOCALLY DANGEROUS WAVES... AND FREQUENT CLOUD TO WATER LIGHTNING. ANYONE WITH PLANS FOR BEING ON LAKE SUPERIOR THROUGH THIS EVENING SHOULD CLOSELY FOLLOW THE LATEST WEATHER INFORMATION... AND HAVE A PLAN TO GET YOURSELF TO SHORE AND SAFETY FROM THE STORMS. IN ADDITION...LOCALLY STRONGER WINDS AND HIGHER WAVE HEIGHTS WILL PERSIST INTO THIS EVENING...ALONG WITH AREAS OF DENSE MARINE FOG ALONG THE NORTH SHORE. PLEASE REFER TO THE LATEST MARINE WEATHER PRODUCT FOR DETAILS ON A SMALL CRAFT ADVISORY THAT REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MONDAY EVENING...FOR STRONG WEST TO NORTHWEST WINDS. SEE THE LATEST MARINE PRODUCTS FOR DETAILED INFORMATION. CHANCES FOR THUNDERSTORMS WILL RETURN TO WESTERN LAKE SUPERIOR FROM WEDNESDAY NIGHT THROUGH SATURDAY. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 19, 5:19 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
519 PM CDT SUN JUN 19 2016
MNZ010-011-018-192230-
NORTH ITASCA-NORTH ST. LOUIS-KOOCHICHING-
519 PM CDT SUN JUN 19 2016
...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT NORTHWESTERN ST.
LOUIS... NORTHEASTERN ITASCA AND SOUTHEASTERN KOOCHICHING COUNTIES...
AT 519 PM CDT...A DEVELOPING THUNDERSTORM WAS 9 MILES SOUTHWEST OF
NETT LAKE...OR 36 MILES SOUTHWEST OF VOYAGEURS NATIONAL PARK...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL CAN BE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE VERMILION...NETT LAKE...ORR...MEADOW BROOK...ASH LAKE...GHEEN...
CUSSON...PELICAN LAKE...LINDEN GROVE...CELINA...GREANEY AND BLACK DUCK
LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
THIS STORM MAY INTENSIFY AND BECOME SEVERE RAPIDLY...MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4838 9280 4788 9260 4786 9290 4786 9308
4784 9309 4781 9345 4816 9354
TIME...MOT...LOC 2219Z 245DEG 28KT 4802 9324
MILLERSpecial weather statement, Jun 19, 5:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
528 PM CDT SUN JUN 19 2016
MNZ025-026-034-035-192245-
NORTH CASS-SOUTH ITASCA-CROW WING-NORTHERN AITKIN-
528 PM CDT SUN JUN 19 2016
...DEVELOPING THUNDERSTORMS WILL AFFECT NORTHEASTERN CASS...SOUTH
CENTRAL ITASCA...NORTHWESTERN AITKIN AND NORTHEASTERN CROW WING
COUNTIES...
AT 528 PM CDT...DEVELOPING THUNDERSTORMS WERE LOCATED FROM GRAND
RAPIDS AND DEER RIVER...SOUTHWARD TO CROSS LAKE AND OUTING...MOVING
EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH...PEA SIZE HAIL...AND OCCASIONAL CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...COHASSET...COLERAINE...DEER RIVER...EMILY...HILL
CITY... FIFTY LAKES...REMER...WABEDO...LONGVILLE...BOY
RIVER...POKEGAMA DAM...SWATARA...BALL CLUB...OUTING...AND BOY LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
ANY OF THESE STORMS MAY RAPIDLY INTENSIFY AND BECOME
SEVERE...MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4738 9411 4746 9362 4746 9340 4673 9366
4672 9431
TIME...MOT...LOC 2226Z 251DEG 26KT 4703 9400
MILLERSpecial weather statement, Jun 19, 5:40 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
540 PM CDT SUN JUN 19 2016
MNZ010-011-192300-
NORTH ST. LOUIS-KOOCHICHING-
540 PM CDT SUN JUN 19 2016
...AN AREA OF THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. LOUIS AND
SOUTHEASTERN KOOCHICHING COUNTIES...
AT 539 PM CDT...AN AREA OF THUNDERSTORMS WAS LOCATED FROM BETWEEN
BIG FALLS AND CRAIGVILLE EASTWARD TO THE WESTERN SECTIONS OF THE
BOUNDARY WATERS CANOE AREA...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE... LAKE VERMILION...NETT LAKE...ORR...ASH
LAKE...CRANE LAKE...GHEEN...BUYCK...PELICAN LAKE...LAC LA
CROIX...LOON LAKE...ECHO LAKE...CRAIGVILLE...TROUT LAKE AND SAND
POINT LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
THESE STORMS MAY INTENSIFY RAPIDLY...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4836 9212 4835 9212 4793 9214 4790 9371
4822 9377 4831 9270 4834 9246 4829 9241
4823 9238 4822 9236 4825 9227 4827 9229
4832 9231 4835 9228 4836 9226 4834 9221
4836 9216
TIME...MOT...LOC 2237Z 251DEG 25KT 4803 9314
MILLERSpecial weather statement, Jun 19, 5:42 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
542 PM CDT SUN JUN 19 2016
MNZ026-192300-
SOUTH ITASCA-
542 PM CDT SUN JUN 19 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ITASCA COUNTY...
AT 541 PM CDT...A STRONG THUNDERSTORM WAS OVER COHASSET...OR NEAR
GRAND RAPIDS...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 45 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... GRAND
RAPIDS...COHASSET...COLERAINE...DEER RIVER...TACONITE...
GUNN...POKEGAMA DAM...BOVEY...LA PRAIRIE...WABANA LAKE...BASS LAKE
AND SISEEBAKWET LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
THIS STORM MAY RAPIDLY INTENSIFY...MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4746 9343 4720 9330 4714 9377 4716 9378
4721 9377 4722 9380 4723 9381 4726 9380
4726 9378 4729 9379 4730 9378 4731 9381
4730 9382 4731 9385
TIME...MOT...LOC 2241Z 250DEG 37KT 4725 9366
MILLERSpecial weather statement, Jun 19, 5:43 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
543 PM CDT SUN JUN 19 2016
MNZ033-192315-
SOUTH CASS-
543 PM CDT SUN JUN 19 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CASS COUNTY...
AT 542 PM CDT...A STRONG THUNDERSTORM WAS NEAR DEER CREEK...OR 35
MILES NORTH OF ALEXANDRIA...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH...NICKEL SIZE HAIL...TORRENTIAL RAINFALL...
AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS
STORM. THIS STORM IS STRENGTHENING AND IT IS POSSIBLE WE MAY ISSUE A
WARNING ON THIS STORM SHORTLY.
THIS STORM WILL BE NEAR...
POPLAR AND LEADER AROUND 615 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ESTERDY.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4666 9479 4672 9459 4632 9459 4633 9460
4632 9461 4635 9466 4636 9467 4635 9468
4635 9472 4638 9473 4638 9476 4640 9477
4639 9478
TIME...MOT...LOC 2242Z 243DEG 37KT 4641 9525
DAPSpecial weather statement, Jun 19, 5:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 545 PM CDT SUN JUN 19 2016 MNZ025-026-035-192300- NORTH CASS-SOUTH ITASCA-NORTHERN AITKIN- 545 PM CDT SUN JUN 19 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CASS AND NORTHWESTERN AITKIN COUNTIES... AT 544 PM CDT...A STRONG THUNDERSTORM WAS NEAR OUTING...OR 29 MILES SOUTHWEST OF GRAND RAPIDS...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 45 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HILL CITY...SWATARA...OUTING...THUNDER LAKE...WASHBURN LAKE...LAURA LAKE... WHITE ELK LAKE AND LAKE ROOSEVELT. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING. THIS STORM MAY RAPIDLY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4710 9361 4681 9355 4681 9404 4697 9409 TIME...MOT...LOC 2244Z 250DEG 37KT 4690 9392 MILLER
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:17 PM CDT | Special Weather Statement | DLH | Saint Louis | 13 min |
| Jun 18, 8:28 PM CDT | Special Weather Statement | DLH | 17 min | |
| Jun 18, 9:12 PM CDT | Special Weather Statement | DLH | Cook | 33 min |
| Jun 18, 11:28 PM CDT | Special Marine Warning | DLH | 32 min | |
| Jun 19, 7:22 AM CDT | Special Weather Statement | DLH | Koochiching | 23 min |
| Jun 19, 7:45 AM CDT | Special Weather Statement | DLH | Koochiching | 30 min |
| Jun 19, 8:06 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 39 min |
| Jun 19, 8:44 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching | 46 min |
| Jun 19, 9:27 AM CDT | Severe Thunderstorm Warning | DLH | Koochiching, Saint Louis | 50 min |
| Jun 19, 9:55 AM CDT | Small Craft Advisory | DLH | 36 hr | |
| Jun 19, 5:19 PM CDT | Special Weather Statement | DLH | Koochiching | 11 min |
| Jun 19, 5:28 PM CDT | Special Weather Statement | DLH | Cass | 17 min |
| Jun 19, 5:40 PM CDT | Special Weather Statement | DLH | 20 min | |
| Jun 19, 5:42 PM CDT | Special Weather Statement | DLH | Itasca | 18 min |
| Jun 19, 5:43 PM CDT | Special Weather Statement | DLH | Wadena | 32 min |
| Jun 19, 5:45 PM CDT | Special Weather Statement | DLH | Cass | 15 min |
| Jun 19, 5:56 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 49 min |
| Jun 19, 6:03 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Itasca | 42 min |
| Jun 19, 6:08 PM CDT | Special Weather Statement | DLH | 22 min | |
| Jun 19, 6:10 PM CDT | Tornado Warning | DLH | Cass, Crow Wing | 50 min |
| Jun 19, 6:14 PM CDT | Tornado Warning | DLH | Aitkin, Itasca | 31 min |
| Jun 19, 6:15 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 15 min |
| Jun 19, 6:38 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Saint Louis | 52 min |
| Jun 19, 6:40 PM CDT | Tornado Warning | DLH | Aitkin, Itasca, Saint Louis | 50 min |
| Jun 19, 6:45 PM CDT | Tornado Warning | DLH | Saint Louis | 45 min |
| Jun 19, 6:55 PM CDT | Tornado Warning | DLH | Aitkin, Crow Wing | 50 min |
| Jun 18, 7:21 PM CDT | Special Weather Statement | DLH | Washburn | 24 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.